MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number UH1-44-28
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported the patient's right hemi hip was revised.Originally, the bipolar component dislocated from the patient's native acetabulum.A closed reduction was attempted, and the bipolar component dissociated from the femoral head.The bipolar component and head were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation and disassociation involving a uhr head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices indicated that the devices were returned in assembled form and that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a cementless bipolar hemi arthroplasty and within about four weeks sustained a dislocation.An attempted reduction was carried out but the bipolar component disassociated from the femoral head.I can confirm that the patient underwent a right cementless bipolar hemi arthroplasty since i was able to review the x-rays.I can confirm that the patient sustained a dislocation of the bipolar hemi arthroplasty also since i was able to review the x-rays.I can also confirm that a disassociation occurred since i was able to view the x-ray with the disassociation present.The root cause of early postoperative arthroplasty dislocation are multifactorial as well the causes of femoral/bipolar component disassociation.Factors influencing causality of a postoperative arthroplasty dislocation include surgical technique factors including proper restoration of leg lengths, soft tissue tension and implant positioning, patient factors such as postoperative compliance, activity level and bmi.Factors influencing the causality of postoperative bipolar/femoral head disassociation are also multifactorial including surgical technique factors such as proper assembly and mechanical factors such as dislodging the bipolar component during an attempted reduction of a dislocation of the arthroplasty." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the bipolar head dislocated out of the patient's native acetabulum and subsequently disassociated from the femoral head.The event was confirmed through clinician review of the provided x-ray images.Visual inspection of the returned devices indicated that the devices were returned in assembled form and that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.A dimensional inspection was not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.It was reported that the disassociation event occurred during or following the attempted closed reduction.It is possible that the forces exerted during the closed reduction attempt contributed to the separation of the bipolar component from the femoral head.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
UHR BIPOLAR 28X44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key15712732
Report Number0002249697-2022-01580
Device Sequence Number4897156
Product Code JDI
UDI-Device Identifier07613327016895
UDI-Public07613327016895
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUH1-44-28
Device Catalogue NumberUH1-44-28
Device Lot NumberAM2VR5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient SexFemale